The Leading Peer-Reviewed Journal for the Primary Care Nursing Team
User log in




  

Diabetic ketoacidosis


 

Content developed by MIMS Learning http://www.mimslearning.co.uk/

INTRODUCTION

This resource explains how a drug safety alert helped to identify the cause of a presentation of tiredness, thirst and feeling unwell in a patient with type 2 diabetes and other conditions. Learning points for GPs and nurses include signs and symptoms of diabetic ketoacidosis (DKA) and advice to give patients on SGLT2 inhibitor therapy.

LEARNING OBJECTIVES

After completing this module, you should be better able to:

  • Consider a diagnosis of DKA in patients with diabetes
  • Understand the role of drug safety alerts in clinical practice
  • Advise patients opportunistically about the risk of DKA

AUTHOR

Dr Simon Gowda, GP, Cheshire

This resource is provided at an intermediate level by MIMS Learning. Read the article and reflect on what you have learned, then answer the test questions at the end.

Complete the resource to obtain a certificate of completion to include in your revalidation portfolio. You should record the time spent on this resource in your CPD log.